Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Faint feeling after workout. Have pacemaker for sick sinus syndrome and vasovagal syncope. CTA shows prominent carotid artery. Have headache. Related?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5393 Questions
Question
Two weeks ago, I was using the treadmill for a light cardio workout. After about 20 minutes, I had to get off, due to feeling like I was going to pass out. My blood pressure was 160/104 after an hour of resting. I tend to run on the low side, and I have a pacemaker for Sick Sinus Syndrome and Vasovagal Syncope, so I went to the ER. By the time I got to the ER, my blood pressure was back to normal, but I had a massive headache. After a CTA, they found that I have a "prominent interior carotid artery XXXXXXX That was the only not normal thing they could find. Today, I walked around with my kids for about an hour, and I now have a massive headache and am utterly exhausted. Are these two things related? What does it mean to have a prominent interior carotid artery?
Posted Tue, 13 Aug 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi,

Thank you for posting your query.

First of all, I would like to reassure you that prominent XXXXXXX carotid artery (ICA) is of no clinical significance. If the ICA is narrowed, then, it can lead to lack of blood flow to brain, and may cause brain stroke.

You most likely have a tendency to get migraine (Vascular headaches), which usually gets aggravated with exercise.

So, there is no need to worry at present. For pain relief, you may take diclofenac or ibuprofen tablets. If the headaches are frequent, then, you may require preventive medications to reduce the frequency of headaches.

I hope it helps.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Faint feeling after workout. Have pacemaker for sick sinus syndrome and vasovagal syncope. CTA shows prominent carotid artery. Have headache. Related? 8 minutes later
What can be done about it? Lately, it has been happening every time I try to exercise. First the headache, followed by feeling lightheaded. I already take naproxen every day for chronic pain.
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for getting back.
You should start preventive medications to reduce the frequency and severity of migraine headaches. Options include Topiramate, divalproex, beta blockers, etc.

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Faint feeling after workout. Have pacemaker for sick sinus syndrome and vasovagal syncope. CTA shows prominent carotid artery. Have headache. Related? 30 hours later
Sorry, one more question. Would this be what causes me to hear my heartbeat in my ear when I lie down? Is there anything to help make that go away? It's extremely difficult to sleep with the constant swishing.
 
 
Answered by Dr. Sudhir Kumar 46 minutes later
Yes, your current symptoms of hearing your heartbeat in the ear is related.
With the above medications, this symptom would also improve.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor